Format

Send to

Choose Destination
J Math Biol. 2010 Feb;60(2):207-46. doi: 10.1007/s00285-009-0264-9. Epub 2009 Mar 27.

Autocatalytic genetic networks modeled by piecewise-deterministic Markov processes.

Author information

1
Institute of Biomathematics and Biometry, Helmholtz Zentrum M├╝nchen, German Research Center for Environmental Health, Ingolst├Ądter Landstr. 1, 85764 Neuherberg, Germany. zeiser@helmholtz-muenchen.de

Abstract

In the present work we propose an alternative approach to model autocatalytic networks, called piecewise-deterministic Markov processes. These were originally introduced by Davis in 1984. Such a model allows for random transitions between the active and inactive state of a gene, whereas subsequent transcription and translation processes are modeled in a deterministic manner. We consider three types of autoregulated networks, each based on a positive feedback loop. It is shown that if the densities of the stationary distributions exist, they are the solutions of a system of equations for a one-dimensional correlated random walk. These stationary distributions are determined analytically. Further, the distributions are analyzed for different simulation periods and different initial concentration values by numerical means. We show that, depending on the network structure, beside a binary response also a graded response is observable.

PMID:
19326119
DOI:
10.1007/s00285-009-0264-9
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Springer
Loading ...
Support Center